Warning about Lyrica

Discussion in 'Fibromyalgia Main Forum' started by suzette1954, Dec 28, 2007.

  1. suzette1954

    suzette1954 New Member

    I havent posted in awhile but this is sooo impt that you must read it.

    My dr put me on Lyrica, 50mg in the morning and again at night. I went bonkers!! Ive never heard of this before but I totally went crazy. I couldnt stop crying and telling everyone(including God) that I was sorry. I couldnt make sense out of anything anymore and even went to the meds and figured out how many I should take to kill myself the last day I was on it. Both of my boys are graduating college in May. Can you only imagine how this would have hurt them?

    I suddenly felt that everyone would be soo much better without me. I scared my poor husband to death. I had enough sense to call my sister and she said to call my dr. right then. He told me to stop taking it and within 12 hrs, I started getting better. Hubby says if I ever put another lyrica in my mouth again, I can move in with my dr.

    Of course, my pcp is determined that lyrica is the miracle drug and he said we would start back slower but if any of you start it and cant stop crying, Get off right then. It isnt worth dying over and to beat it all, it never touched the pain.

    Please let anyone you know on lyrica that it can be very dangerous for some of us. I would rather live with this horrendous pain than die, wouldnt you?

  2. fisher1949

    fisher1949 New Member

    Hi Suzette-I also had problems with Lyrica and they even wanted to up my dose; I said no way and stopped it completely. It did not help with the pain.

    I didn't get the side effects you had though.

    Everything works different for everyone and I am one of the sensitive ones who can not take half the stuff they try out. Sometimes the sides effects I get from the meds are worse than having the pain.

    Glad you are feeling better now. You don't want to put your family through you killing yourself.

    Take Care
  3. woofmom

    woofmom New Member

    Because Fibromyalgia has finally been accepted as a real disease, the pharmacuetical industry has found another way to make a ton of money. Who cares about the side effects, not them. This is my viewpoint. And from my experience, supplementing with the things my body needs does a lot more than drugs. I don't have a Lyrica defiency.
    [This Message was Edited on 12/28/2007]
  4. mylilcherub428

    mylilcherub428 New Member

    The doc wants you to try again even at a lower dose it is stupid you need higher doses to feel better so eventually he is gonna wanna up it and you will be in the same place effexor does this to as do all anti deppressent do not take it your doc is crazy. I did the same thing with effexor my bf had to hide them from me sounds like you had a manic deppressive episode sorry you had to go thru this it sux I went thru it over and over trying diff antideppressents

    then they tried a mood stabilizer which just made me soo tired no more anti deppressents for me I heard they were lookin into lyrica being an anti deppressent too so I wonder if thats what happened to you scary city

    Please don't take it again your doc is crazy. Mabe he gets a vaca out of it. sorry to be rude to your doc just can't beleive he wants to try again sometimes I just don't know about docs. I like what your hubby said if u take another one go live with your doc he knows the doc is being stupid!

    good luck to you-Kim

    Thanx for the warning I can't take anyhow belly does not like it but I bet it would have done this too me also.
  5. Jellybean25

    Jellybean25 New Member

    I was on the similar one, Nuerontin. Didnt work for me either, but having suicidal tendencies? That is so terrible. I am sorry you had to go through that. At least you recognized what the culprit was and cut it out immediately. I agree with the other poster that now that some are actually recognizing it as a disease, the drug companies are jumping for joy. I currently take NO medication for my FMS. Its horrendous, but I would rather use alternative safer therapies than fill my bod with dangerous mind-altering drugs. Thats me though. Be careful!

  6. suzette1954

    suzette1954 New Member

    Thanks for the answers. Do you remember a few yrs ago when prozac or something like it was having teens commit suicide? I think this was the same reaction although I havent been a teen in sooooo many yrs LOL. Spread the word of what can happen. We have to watch each others backs!!

  7. joanng

    joanng New Member

    My doctor was reluctant to put me on Lyrica because a friend of his went into a severe depression when he started taking it. I convinced him that I know what depression feels like so if I started feeling strange I would stop taking it. I tried it and it didn't do much for the pain so I stopped taking it. I didn't have any emotional side effects but I did gain weight. Otherwise, that was it.
  8. LonelyHearts

    LonelyHearts New Member

  9. LonelyHearts

    LonelyHearts New Member

  10. Denamay

    Denamay New Member

    What a terrible experience that you had with Lyrica!

    It seems to be an all or nothing drug.

    I guess that I am one of the lucky ones, I have had few side effects.
    I had a bit of weight gain at first but that has settled down.

    Lyrica has given me about seventyfive percent pain relief and a good nights sleep. I take 150 mgs at night but have taken as much as 450mgs.

    All the same I am nervous about this drug and I watch carefuly for side effects, it is nothing to fool with! love Denamay